Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2001, 5:34 PM CDT for Randolph County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 3, 2001, 5:34 PM CDT (22:34 UTC)
- Expired
- Apr 3, 2001, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Randolph County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 032235
SVRMEM
ARC121-032315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT TUE APR 3 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN EASTERN ARKANSAS
* UNTIL 615 PM CDT.
* AT 531 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
MAMMOTH SPRING...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO BASEBALL SIZE HAS BEEN REPORTED WITH THIS STORM.
* CITIES IN THE PATH OF THIS STORM THROUGH 615 PM CDT INCLUDE...
RAVENDEN SPRINGS...DALTON...
ATTICA...POCAHONTAS...
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.
LAT...LON 3650 9132 3650 9161 3615 9108 3631 9076
3648 9079\What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:55 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 3, 2:55 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT TUE APR 3 2001 A FRONTAL BOUNDARY WAS STATIONARY OVER THE NRN PART OF THE FCST AREA. EXPECT A SFC HIGH NEAR THE GREAT LAKES TO PUSH THIS BOUNDARY SOUTHWARD INTO NRN MS TNT. A 500MB SHORTWAVE WILL MOVE ACROSS THE AREA TNT FROM THE W AND ENHANCE THE THUNDERSTORM CHANCE. A FEW STORMS COULD BE SEVERE WITH MAINLY LARGE HAIL POSSIBLE. THE MAIN FORCING TNT WILL BE UPPER LEVEL DIVERGENCE...BUT SURFACE FRONTAL CONVERGENGE WILL BE AN ADDED BONUS. EXPECT THE SURFACE FRONT TO REMAIN STATIONARY OVER NRN MS WED-WED NITE THEN WASH OUT ON THU AS THE 500MB RIDGE BECOMES MORE ESTABLISHED. THE DEFINED RIDGE PATTERN SHOULD PREVAIL THROUGH THE REST OF THE FCST PERIOD WITH BACK DOOR COLD FRONTS SNEAKING IN AND PROVIDING AN OCCASIONAL CHANCE OF THUNDERSTORMS. MODELS IN CLOSE AGREEMENT WITH AVN HAVING A BETTER HANDLE WITH THE SURFACE FRONT. ETA HAS A BETTER HANDLE WITH THE SHORTWAVE TNT. WILL MAKE MINOR ADJUSTMENTS FROM GUIDANCE. PRELIM VALUES MEM EB 64/78/62/82/62 5401 MKL EB 60/75/57/77/58 5301 JBR EB 60/77/59/81/60 5301 TUP TB 62/77/58/80/59 5511 .MEG...NONE. 012
In the hours before
Special weather statement, Apr 3, 11:50 AM CDT, 5 hours 44 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-032100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1150 AM CDT TUE APR 3 2001 THIS SEVERE WEATHER OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THIS INCLUDES THE CITIES OF MEMPHIS... DYERSBURG...JACKSON...JONESBORO...OXFORD AND TUPELO. A STATIONARY FRONT OVER NORTHERN TENNESSEE AND ARKANSAS WILL DRIFT VERY SLOWLY TO THE SOUTH AS A COLD FRONT THIS AFTERNOON. DAYTIME HEATING WILL PROVIDE ENOUGH INSTABILITY FOR THUNDERSTORMS TO REDEVELOP IN THE VICINITY OF THIS FRONTAL BOUNDARY THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL EXTEND THE POSSIBILITY OF SEVERE WEATHER INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. THE MOST LIKELY TIME PERIOD FOR SEVERE WEATHER IS THIS AFTERNOON THROUGH TONIGHT. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST WEATHER FORECASTS AND INFORMATION. 012
Special weather statement, Apr 3, 2:10 PM CDT, 3 hours 24 minutes before
MSZ004>006-009-014>017-023-024-032000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 210 PM CDT TUE APR 3 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR NORTHEAST MISSISSIPPI... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR NORTHEAST MISSISSIPPI HAS BEEN CANCELLED. THUNDERSTORMS HAVE WEAKENED OVER THE AREA...AND THE THREAT FOR SEVERE WEATHER HAS DIMINISHED FOR THE TIME BEING. STAY TUNED FOR THE LATEST WEmATHER INFORMATION. 012
Special weather statement, Apr 3, 3:50 PM CDT, 1 hour 44 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-040200-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT TUE APR 3 2001
THIS SEVERE WEATHER OUTLOOK COVERS WEST TENNESSEE...NORTH
MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS WEST
TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI
BOOTHEEL. THIS INCLUDES THE CITIES OF MEMPHIS...DYERSBURG...
JACKSON...JONESBORO...OXFORD AND TUPELO.
A STATIONARY FRONT OVER NORTHERN ARKANSAS AND WEST TENNESSEE WILL
DRIFT SOUTHWARD INTO NORTH MISSISSIPPI AS A COLD FRONT TONIGHT. AN
UPPER LEVEL DISTURBANCE COMBINED WITH THIS FRONTAL BOUNDARY WILL
INCREASE THE CHANCE OF THUNDERSTORMS FOR TONIGHT.
THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL WITH A SMALLER
THREAT OF DAMAGING WINDS. THE MOST LIKELY TIME PERIOD FOR SEVERE
WEATHER WILL BE DURING THE EVENING AND OVERNIGHT HOURS AS THE STORMS
TRACK FROM NORTHWEST TO SOUTHEAST.
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEA{THER
RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE
LATEST WEATHER FORECASTS AND INFORMATION.
012The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:52 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.